Follow
Share

He was ok on 375mg/day regular when he rememberd to take them. On 12hr 400mg/day not so good? My husband (age 70) was okay on a total of 375 mg of regular release when he remembered to take them throughout the day. (For years he had been on a lower dose but the 375 made a great improvement!) Recently he was switched to the kind that releases slowly for 12 hours, with a total of 300mg/day -- soon raised to 400mg/day.

There has been outside stress since the switch (a fender bender, other things) so it is hard to tell, but he seems slightly tense, resentful all day. Does this make sense, when the total dose is higher?

Current timing: 200mg morn and 200mg dinner time - both slow release - 400 total

Recent previous: 150 morn, 150 dinner - slow release - 300 total

-----------------

Earlier dose was regular: 75+75 morn, 75+75 dinner, 75 night - better effect? but he was having insomnia - 375 total

In a way the highs and lows of the regular dose were easier for me to deal with! If he messed up on timing, he would suddenly get in an unrealistic rage about something, then when he took his next dose he would calm down and see how crazy it had been. Now his resentment is more realistic, about me being generally standoffish and unaffectionate (funniest thing, wonder why!). So he goes on believing it constantly, a week or so so far.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
It makes complete sense. Sometimes the coating on a tablet can make a difference.It may not release well because of digestive issues. Even the dye on the tablet could negatively affect some people.

I saw this with a friend who took Pristique (another anitdepressant). The long acting higher dosage made him worse, while the divided dose works quite well. I'd talk with the doctor and get that changed. It does happen, even if it's not common.
Good luck,
Carol
Helpful Answer (0)
Report

@ Carol
WOW! Thank you so much! I never thought of a problem with the different coating or other small differences that might make it work less well. He has a conference with doctors about all his 'pyscho' or 'hypno' meds on Monday (Tomazipan, Ambien, I don't remember the others) and I was planning to keep quiet about the Bupropion.

I'll check some dates in some angry text messages etc from him, and have that ready for the doctors.
Helpful Answer (0)
Report

Here is a draft of what I'm hoping to send the doctors tomorrow, in case he will not let me go to the appointment with him.
-----------------------------------------------------
For several months Ben was doing well on the regular relase Bupropion, 75mg x 5/day, = 375/day except when he forgot to take them, or took them too early such that the early dose wore off before the evening dose. Now on the slow release Bupropion, he is often angry or upset, exhausting himself with yelling and high emotion, or with driving alone.

Aug 28 - BEGAN SLOW RELEASE BUPROPION 150 X 2/DAY = 300mg/day

Aug 31 - had nightmare, "edgy" afterwards
Sept 1 - took "extra" bupropipn 75mg/day off and on till Sept 21
Sept 5 - spats
Sept 17 - angry text messages

SEPT 21 100mg BUPROPION ARRIVED, NOW 150 X 2, + 100 = 400mg/day
(Stopped the 75mg regular release)

Tues Sept 24 - angry, drove to Poulsbo alone
Wed Sept 25 – very angry, drove to American Lake alone, sending angry text messags
Thurs Sept 26 - home, still acting furious, refused to speak; then too tired for Tai Chi
Fri Sept 27 – home, angry again
Wed Oct 2 – together, spats about driving
Thurs Oct 3 - ranted for one hour , 6-7 pm (after taking evening meds)
Helpful Answer (0)
Report

Go back to what worked, it's as simple as that. If he is getting into fender benders, no more driving. Too many innocent people are killed by elder zombies at the wheel.
Helpful Answer (0)
Report

@ Carol
AGAIN THANK YOU SO MUCH! For confirming my suspicion about the change in meds which I wasn't even planning to mention to the shrink till I saw your comment.

She agreed to let him go back to exactly what had worked before. Tho she said normally she would not, normally she thought the new med was better. Because you had encouraged me to write up the list of upset incidents, like what I posted above, she believed me and made the change.

I never would have thought of the new med actually not being as good, till you explained it.

He took some of the old one and immediately felt better. We had a lovely evening.

More later to everybody.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.